MAUDE Adverse Event Report: MEDCOMP 4FX50CM SGL PRO PICC CT-LONGGW; PRO-PICC CT

MEDCOMP 4FX50CM SGL PRO PICC CT-LONGGW; PRO-PICC CT
Model Number MR17034102
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received a 4f sl pro-picc.Initial inspection showed a tear in the lumen.Device was sent to contract manufacturer for investigation.
 
Event or Problem Description
Lumen burst.
 
Additional Manufacturer Narrative
A review of the sample indicated there was no visible damage to the luer, extension, clamp, or hub.The lumen was trimmed short around the 42 cm mark from the hub.The lumen was ruptured between the 9cm and 10cm depth markings from the tip.When feeding a guidewire through the distal end of the sample, the lumen was fully obstructed around the 40 cm mark from the hub.Force was applied to the guidewire to allow for passage through the lumen.When the guidewire finally passed through the obstruction large fragments of red foreign material with the appearance of blood were noted exiting the lumen.Cross sections were prepared at 8 cm and 10 cm on both sides of the lumen rupture, as well as at 20 cm, 30 cm, and 40 cm to verify cross sectional dimensions.Dimensional requirements were satisfied for all prepared cross sections.We are unable to determine the cause of this event.There is no evidence of a manufacturing error.A contributing factor may include flushing or power injecting against an occluded lumen.The instructions for use contain the following warning.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.

Brand Name
4FX50CM SGL PRO PICC CT-LONGGW
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8180680
Report Number2518902-2018-00068
Device Sequence Number2190329
Product Code LJS
UDI-Device Identifier00884908033076
UDI-Public884908033076
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K091953
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date07/03/2021
Device Model NumberMR17034102
Device Catalogue NumberMR17034102
Device Lot NumberMLKN870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight70